Alert archive / Wisconsin / Small Craft Advisories in 2019
Small Craft Advisory 21, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Mar 23, 2019, 9:06 PM CDT. It took effect at Mar 24, 2019, 11:15 AM CDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2019, 9:06 PM CDT (02:06 UTC)
- In effect from
- Mar 24, 2019, 11:15 AM CDT
- Expired
- Mar 25, 2019, 10:00 AM CDT
- In force
- 23 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
080 WHUS73 KGRB 240206 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 906 PM CDT Sat Mar 23 2019 LMZ541>543-241015- /O.NEW.KGRB.SC.Y.0021.190324T2000Z-190325T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 906 PM CDT Sat Mar 23 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM SUNDAY TO 7 AM CDT MONDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 3 PM Sunday to 7 AM CDT Monday. * WINDS...North increasing to 15 to 25 knots Sunday afternoon. * WAVES...Building to 4 to 6 feet Sunday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
7 follow-up statements
697 WHUS73 KGRB 240833 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 333 AM CDT Sun Mar 24 2019 LMZ541>543-241645- /O.CON.KGRB.SC.Y.0021.190324T2000Z-190325T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 333 AM CDT Sun Mar 24 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM CDT MONDAY... * WINDS...Northeast increasing to 15 to 25 knots this afternoon, becoming north to 30 knots tonight. * WAVES...Building to 4 to 7 feet this afternoon, building to 5 to 8 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Kurimski
637 WHUS73 KGRB 241530 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1030 AM CDT Sun Mar 24 2019 LMZ541>543-242330- /O.CON.KGRB.SC.Y.0021.190324T2000Z-190325T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1030 AM CDT Sun Mar 24 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM CDT MONDAY... * WINDS...Northeast increasing to 15 to 25 knots this afternoon, becoming north to 30 knots tonight. * WAVES...Building to 4 to 7 feet this afternoon, building to 5 to 8 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
320 WHUS73 KGRB 241615 AAA MWWGRB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Green Bay WI 1115 AM CDT Sun Mar 24 2019 LMZ541>543-250015- /O.EXT.KGRB.SC.Y.0021.190324T1615Z-190325T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1115 AM CDT Sun Mar 24 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT MONDAY... * WINDS...Northeast at 15 to 25 knots, becoming north to 30 knots tonight. * WAVES...Building to 5 to 8 feet by tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
671 WHUS73 KGRB 242007 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 307 PM CDT Sun Mar 24 2019 LMZ541>543-250415- /O.CON.KGRB.SC.Y.0021.000000T0000Z-190325T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 307 PM CDT Sun Mar 24 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... * WINDS...Northeast at 15 to 25 knots. Gusts to 30 knots. * WAVES...Building to 5 to 8 this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
265 WHUS73 KGRB 250226 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 926 PM CDT Sun Mar 24 2019 LMZ541>543-251030- /O.CON.KGRB.SC.Y.0021.000000T0000Z-190325T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 926 PM CDT Sun Mar 24 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... * WINDS...Northeast at 15 to 25 knots. Gusts to 30 knots. * WAVES...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
936 WHUS73 KGRB 250830 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 330 AM CDT Mon Mar 25 2019 LMZ541>543-251500- /O.CON.KGRB.SC.Y.0021.000000T0000Z-190325T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 330 AM CDT Mon Mar 25 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WINDS...North at 10 to 15 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Kurimski
846 WHUS73 KGRB 251458 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 958 AM CDT Mon Mar 25 2019 LMZ541>543-251600- /O.EXP.KGRB.SC.Y.0021.000000T0000Z-190325T1500Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 958 AM CDT Mon Mar 25 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... Winds and waves have fallen below small craft advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 23, 6:44 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 23, 6:44 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 644 PM CDT Sat Mar 23 2019 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Sunday Issued at 249 PM CDT Sat Mar 23 2019 The main forecast focus to be on temperatures tonight and extent of precipitation on Sunday as two weather system merge over the Great Lakes. The 19Z MSAS surface analysis showed an area of high pressure over northern Indiana which engulfed the entire Great Lakes region with clear skies and modest west-southwest winds. A weak area of low pressure was situated over the central Plains with mid/high-level clouds pulling north across the Midwest. Farther north, a cold front was situated over central Ontario/southern Manitoba. Little in the way of clouds were evident in the vicinity of the front. Generally quiet weather conditions are expected across the region tonight as these two systems bear down on the Great Lakes. The weak surface low (and its associated mid-level shortwave trough) over the central Plains will bring light rain toward southwest WI by daybreak. The west-east orientated cold front is forecast to drop south into northern WI by daybreak. Models suggest that any precipitation would be post-frontal, thus no precipitation expected in the north tonight. Do anticipate an increase in mid/ high clouds overnight, however the air mass is still very dry over northeast WI, thus temperatures should quickly fall this evening even before the clouds arrive. Look for min temperatures in the lower to middle 20s north, upper 20s to lower 30s south. The southern system is progged to track east across the Midwest/ Mid-MS Valley pm Sunday with the northern periphery of light rain only reaching the southern third of WI. Meanwhile, the cold front will continue pushing south and move through central/east-central WI around mid-morning. Cannot rule out a small chance of precipitation across northern WI from mid-morning to mid- afternoon, but any precipitation would be very light since any gulf moisture would be intercepted by the southern system. Precipitation type to be the biggest forecast issue as strong CAA behind the cold front would favor snow rather than rain. Problem is that there is a lack of ice crystals aloft, which would favor freezing drizzle. Have gone with a drizzle/freezing drizzle mix for now depending on temperatures. Gusty northeast winds in the wake of the cold front will likely lead to a minimal rise in temperatures, especially across the north. Look for readings to only reach the middle to upper 30s far north-central WI, but lower 50s over parts of central WI. .LONG TERM...Sunday Night Through Saturday Issued at 249 PM CDT Sat Mar 23 2019 Northwest upper flow should keep dry weather across the region through at least Wednesday. This will allow for slow melting of snow with mild days and below freezing nights. Jet energy out ahead of western United States upper trough will bring the chance of showers Wednesday night through Thursday. Model differences increase after that with differing ideas of phasing of northern and southern stream shortwaves. This results in significant differences in the timing and amount of precipitation, as well as precipitation type. It is not out of the question that there will be significant snow somewhere in the forecast area by the end of the week, as well as possible flood problems with rivers already at bankfull in many areas. && .AVIATION...for 00Z TAF Issuance Issued at 631 PM CDT Sat Mar 23 2019 VFR conditions are expected through tonight, with just an increase in high clouds overnight. Low pressure over the Central Plains will track south of the region later tonight into Sunday, with the leading edge of light rain only reaching southern WI. A Canadian cold front will sweep south through the region late tonight and Sunday morning, causing a wind shift to the northeast, and bringing blustery conditions to the Fox Valley and lakeshore areas by afternoon. MVFR ceilings are expected to develop a few hours after the frontal passage. Spotty very light drizzle or freezing drizzle is possible over north central and far northeast WI from mid-morning through early afternoon, but the chance is too low to mention at the RHI TAF site at this time. Clearing will progress south across the region during the late afternoon and evening. && .HYDROLOGY... Issued at 249 PM CDT Sat Mar 23 2019 Favorable conditions for a slow snowmelt across the north will continue into early next week. A system is expected to affect the area during the latter part of next week, however the medium range models continue to exhibit considerable day to day changes in the forecast track and intensity of the system. Therefore, confidence remains low on where the axis of potentially heavy rain or snow would fall. People living near rivers, streams and creeks should continue to watch for updates on this system in the coming days. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......RDM AVIATION.......Kieckbusch HYDROLOGY......Kallas
Hazardous weather outlook, Mar 23, 2:35 PM CDT, 6 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 235 PM CDT Sat Mar 23 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 235 PM CDT Sat Mar 23 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Minor flooding will continue over parts of central, east-central and far northeast Wisconsin. Rivers and streams are forecast to remain at high levels from snow melt. Ice jam flooding is also possible. .DAYS TWO THROUGH SEVEN...Sunday through Saturday River levels will likely remain high next week across central and east-central Wisconsin. River levels across the north are expected to gradually rise due to a gradual melting of the deep snow cover. Ice jams are also possible. .SPOTTER INFORMATION STATEMENT... Please forward any information on flooding to the National Weather Service. LMZ521-522-541>543-241945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 235 PM CDT Sat Mar 23 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday The probability for widespread hazardous weather is low. AK/RDM
Nearby
Small Craft Advisories in Wisconsin, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.